Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Have temporal arteritis. On aspirin and cortisone. Noticed thinning of skin and blood spots under it

User rating for this question
Very Good
Answered by

Practicing since : 1999
Answered : 494 Questions
My mum is getting little blood spots, thinning skin on forearms, whilst coming down on cortisone, now 8mg from temporal arthritis.Her heartbeat is a little irregular.Dr has taken ECG and heart monitor 2 days ago, Im wondering about interactions with aspirin she takes and also with any other other nutritional supplements?
Posted Sat, 20 Apr 2013 in Blood Disorders
Answered by Dr. Divya Agarwal 25 minutes later

Thanks for your query.

Yes, the toxicity of either drugs cortisone or aspirin is increased when both the drugs are taken together.

So the risk of gastrointestinal bleeding and ulcers is increased.

This is a significant interaction.

Also the symptoms that you are noticing like blood spots under the skin, and thinning of skin is a part of it.

If it is extremely essential to take the two drugs together then it may be better to take them at the lowest possible dosages.

Cortisone does not really interact with nutritional supplements.

Hope, I answered your query.

Please let me know if there are any other concerns.

Above answer was peer-reviewed by
Follow-up: Have temporal arteritis. On aspirin and cortisone. Noticed thinning of skin and blood spots under it 13 minutes later
Thankyou. I will check that her cortisone specialist Dr. knows she is taking aspirin daily.
Answered by Dr. Divya Agarwal 3 hours later
Great, glad to help.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Hematologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor